Normal form approach to unconditional well-posedness of nonlinear dispersive PDEs on the real line
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 29 (2020) no. 3, pp. 649-720.

Dans cet article, nous revisitons le schéma d’itération infinie des réductions de forme normale, introduit par les premier et deuxième auteurs (avec Z. Guo), dans la construction des solutions des EDP dispersives non linéaires. Notre objectif principal est de présenter une approche simplifiée à cette méthode. Plus précisément, nous étudions les réductions de forme normale dans un cadre abstrait et nous réduisons les estimations multilinéaires de degrés arbitraires aux applications successives des estimations trilinéaires fondamentales. Comme application, nous montrons que des équations dispersives non linéaires canoniques sont inconditionnellement bien-posées sur la droite réelle. En particulier, nous implémentons cette approche simplifiée à l’itération infinie des réductions de forme normale dans le contexte de l’équation de Schrödinger non linéaire cubique (NLS) et de l’équation de KdV modifiée (mKdV) sur la droite réelle et nous prouvons qu’elles sont inconditionnellement bien posées dans H s () avec (i) s1 6 dans le cas pour NLS cubique et (ii) s>1 4 dans le cas pour mKdV. Notre approche de forme normale nous permet également de construire solutions faibles au NLS cubique dans H s (), 0s<1 6, et solutions de distribution au mKdV dans H 1 4 () (avec certaine forme d’unicité).

In this paper, we revisit the infinite iteration scheme of normal form reductions, introduced by the first and second authors (with Z. Guo), in constructing solutions to nonlinear dispersive PDEs. Our main goal is to present a simplified approach to this method. More precisely, we study normal form reductions in an abstract form and reduce multilinear estimates of arbitrarily high degrees to successive applications of basic trilinear estimates. As an application, we prove unconditional well-posedness of canonical nonlinear dispersive equations on the real line. In particular, we implement this simplified approach to an infinite iteration of normal form reductions in the context of the cubic nonlinear Schrödinger equation (NLS) and the modified KdV equation (mKdV) on the real line and prove unconditional well-posedness in H s () with (i) s1 6 for the cubic NLS and (ii) s>1 4 for the mKdV. Our normal form approach also allows us to construct weak solutions to the cubic NLS in H s (), 0s<1 6, and distributional solutions to the mKdV in H 1 4 () (with some uniqueness statements).

Reçu le :
Accepté le :
Publié le :
DOI : 10.5802/afst.1643
Classification : 35Q55, 35Q53
Mots clés : nonlinear Schrödinger equation, modified KdV equation, normal form reduction, unconditional well-posedness, unconditional uniqueness
Kwon, Soonsik 1 ; Oh, Tadahiro 2 ; Yoon, Haewon 1

1 Department of Mathematical Sciences, Korea Advanced Institute of Science and Technology, 291 Daehak-ro Yuseong-gu, Daejeon 34141 (Republic of Korea)
2 School of Mathematics, The University of Edinburgh, and The Maxwell Institute for the Mathematical Sciences, James Clerk Maxwell Building, The King’s Buildings, Peter Guthrie Tait Road, Edinburgh, EH9 3FD (United Kingdom)
@article{AFST_2020_6_29_3_649_0,
     author = {Kwon, Soonsik and Oh, Tadahiro and Yoon, Haewon},
     title = {Normal form approach to unconditional well-posedness of nonlinear dispersive {PDEs} on the real line},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {649--720},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 29},
     number = {3},
     year = {2020},
     doi = {10.5802/afst.1643},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/afst.1643/}
}
TY  - JOUR
AU  - Kwon, Soonsik
AU  - Oh, Tadahiro
AU  - Yoon, Haewon
TI  - Normal form approach to unconditional well-posedness of nonlinear dispersive PDEs on the real line
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2020
SP  - 649
EP  - 720
VL  - 29
IS  - 3
PB  - Université Paul Sabatier, Toulouse
UR  - http://www.numdam.org/articles/10.5802/afst.1643/
DO  - 10.5802/afst.1643
LA  - en
ID  - AFST_2020_6_29_3_649_0
ER  - 
%0 Journal Article
%A Kwon, Soonsik
%A Oh, Tadahiro
%A Yoon, Haewon
%T Normal form approach to unconditional well-posedness of nonlinear dispersive PDEs on the real line
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2020
%P 649-720
%V 29
%N 3
%I Université Paul Sabatier, Toulouse
%U http://www.numdam.org/articles/10.5802/afst.1643/
%R 10.5802/afst.1643
%G en
%F AFST_2020_6_29_3_649_0
Kwon, Soonsik; Oh, Tadahiro; Yoon, Haewon. Normal form approach to unconditional well-posedness of nonlinear dispersive PDEs on the real line. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 29 (2020) no. 3, pp. 649-720. doi : 10.5802/afst.1643. http://www.numdam.org/articles/10.5802/afst.1643/

[1] Arnold, Vladimir I. Geometrical methods in the theory of ordinary differential equations, Grundlehren der Mathematischen Wissenschaften, 250, Springer, 1988, xiv+351 pages | MR

[2] Babin, Anatoli V.; Ilyin, Alexei A.; Titi, Edriss S. On the regularization mechanism for the periodic Korteweg-de Vries equation, Commun. Pure Appl. Math., Volume 64 (2011) no. 5, pp. 591-648 | DOI | MR | Zbl

[3] Chaichenets, Leonid; Hundertmark, Dirk; Kunstmann, Peer; Pattakos, Nikolaos Nonlinear Schrödinger equation, differentiation by parts and modulation spaces, J. Evol. Equ., Volume 19 (2019) no. 3, pp. 803-843 | DOI | Zbl

[4] Christ, Michael Power series solution of a nonlinear Schrödinger equation, Mathematical aspects of nonlinear dispersive equations (Annals of Mathematics Studies), Volume 163, Princeton University Press, 2007, pp. 131-155 | Zbl

[5] Christ, Michael Nonuniqueness of weak solutions of the nonlinear Schrödinger equation (2018) (https://arxiv.org/abs/math/0503366)

[6] Christ, Michael; Colliander, James; Tao, Terence Asymptotics, frequency modulation, and low regularity ill-posedness for canonical defocusing equations, Am. J. Math., Volume 125 (2003) no. 6, pp. 1235-1293 | DOI | MR | Zbl

[7] Christ, Michael; Colliander, James; Tao, Terence A priori bounds and weak solutions for the nonlinear Schrödinger equation in Sobolev spaces of negative order, J. Funct. Anal., Volume 254 (2008) no. 2, pp. 368-395 | DOI | Zbl

[8] Christ, Michael; Holmer, Justin; Tataru, Daniel Low regularity a priori bounds for the modified Korteweg–de Vries equation, Lib. Math. (N.S.), Volume 32 (2012) no. 1, pp. 51-75 | MR | Zbl

[9] Chung, Jaywan; Guo, Zihua; Kwon, Soonsik; Oh, Tadahiro Normal form approach to global well-posedness of the quadratic derivative nonlinear Schrödinger equation on the circle, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Volume 34 (2017) no. 5, pp. 1273-1297 | DOI | Zbl

[10] Colliander, James; Keel, Markus; Staffilani, Gigliola; Takaoka, Hideo; Tao, Terence Sharp global well-posedness for KdV and modified KdV on and 𝕋, J. Am. Math. Soc., Volume 16 (2003) no. 3, pp. 705-749 | DOI | MR | Zbl

[11] Erdoğan, Mehmet Burak; Tzirakis, Nikolaos Global smoothing for the periodic KdV evolution, Int. Math. Res. Not., Volume 20 (2013), pp. 4589-4614 | DOI | Zbl

[12] Forlano, J.; Oh, Tadahiro Normal form approach to the one-dimensional cubic nonlinear Schrödinger equation in Fourier-amalgam spaces (preprint)

[13] Gubinelli, Massimiliano Rough solutions for the periodic Korteweg de Vries equation, Commun. Pure Appl. Anal., Volume 11 (2012) no. 2, pp. 709-733 | DOI | MR | Zbl

[14] Guo, Zihua Global well posedness of Korteweg de Vries equation in H -3/4 (), J. Math. Pures Appl., Volume 91 (2009) no. 6, pp. 583-597 | MR | Zbl

[15] Guo, Zihua; Kwon, Soonsik; Oh, Tadahiro Poincaré Dulac normal form reduction for unconditional well-posedness of the periodic cubic NLS, Commun. Math. Phys., Volume 322 (2013) no. 1, pp. 19-48 | Zbl

[16] Hong, Sunghyun; Kwon, Soonsik Nonsqueezing property of the coupled KdV type system without Miura transform (2015) (https://arxiv.org/abs/1509.08114)

[17] Kappeler, Thomas; Topalov, Peter Global wellposedness of KdV in H -1 (𝕋,), Duke Math. J., Volume 135 (2006) no. 2, pp. 327-360 | MR

[18] Kato, Tosio On the Korteweg-de Vries equation, Manuscr. Math., Volume 28 (1979) no. 1-3, pp. 89-99 | DOI | Zbl

[19] Kato, Tosio On nonlinear Schrödinger equations. II. H s -solutions and unconditional well-posedness, J. Anal. Math., Volume 67 (1995), pp. 281-306 | DOI | Zbl

[20] Kenig, Carlos E.; Ponce, Gustavo; Vega, Luis Well posedness and scattering results for the generalized Korteweg de Vries equation via the contraction principle, Commun. Pure Appl. Math., Volume 46 (1993) no. 4, pp. 527-620 | DOI | MR | Zbl

[21] Kenig, Carlos E.; Ponce, Gustavo; Vega, Luis On the ill-posedness of some canonical dispersive equations, Duke Math. J., Volume 106 (2001) no. 3, pp. 617-633 | DOI | MR | Zbl

[22] Killip, Rowan; Vişan, Monica KdV is wellposed in H -1 , Ann. Math., Volume 190 (2019) no. 1, pp. 249-305 | DOI | Zbl

[23] Killip, Rowan; Vişan, Monica; Zhang, Xiaoyi Low regularity conservation laws for integrable PDE, Geom. Funct. Anal., Volume 28 (2018) no. 4, pp. 1062-1090 | DOI | MR | Zbl

[24] Kishimoto, Nobu Well posedness of the Cauchy problem for the Korteweg de Vries equation at the critical regularity, Differ. Integral Equ., Volume 22 (2009) no. 5-6, pp. 447-464 | MR | Zbl

[25] Kishimoto, Nobu Unconditional uniqueness of solutions for nonlinear dispersive equations, 2015, pp. 78-82 (Proceedings of the 40th Sapporo Symposium on Partial Differential Equations, available at http://eprints3.math.sci.hokudai.ac.jp/2375/)

[26] Kishimoto, Nobu private communication, 2016

[27] Koch, Herbert; Tataru, Daniel A priori bounds for the 1D cubic NLS in negative Sobolev spaces, Int. Math. Res. Not., Volume 16 (2007), rnm053, 36 pages | Zbl

[28] Koch, Herbert; Tataru, Daniel Energy and local energy bounds for the 1-d cubic NLS equation in H -1 4 , Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Volume 29 (2012) no. 6, pp. 955-988 | DOI | Numdam | MR | Zbl

[29] Koch, Herbert; Tataru, Daniel Conserved energies for the cubic nonlinear Schrödinger equation in one dimension, Duke Math. J., Volume 167 (2018) no. 17, pp. 3207-3313 | DOI | Zbl

[30] Kwon, Soonsik; Oh, Tadahiro On unconditional well posedness of modified KdV, Int. Math. Res. Not., Volume 15 (2012), pp. 3509-3534 | DOI | Zbl

[31] Miura, Robert M. Korteweg de Vries equation and generalizations. I. A remarkable explicit nonlinear transformation, J. Math. Phys., Volume 9 (1968), pp. 1202-1204 | DOI | MR | Zbl

[32] Miura, Robert M.; Gardner, Clifford S.; Kruskal, Martin D. Korteweg de Vries equation and generalizations. II. Existence of conservation laws and constants of motion, J. Math. Phys., Volume 9 (1968), pp. 1204-1209 | DOI | MR | Zbl

[33] Molinet, Luc; Pilod, Didier; Vento, Stéphane Unconditional uniqueness for the modified Korteweg-de Vries equation on the line, Rev. Mat. Iberoam., Volume 34 (2018) no. 4, pp. 1563-1608 | DOI | MR | Zbl

[34] Oh, Tadahiro A remark on norm inflation with general initial data for the cubic nonlinear Schrödinger equations in negative Sobolev spaces, Funkc. Ekvacioj, Volume 60 (2017) no. 2, pp. 259-277 | Zbl

[35] Oh, Tadahiro; Sosoe, Philippe; Tzvetkov, Nikolay An optimal regularity result on the quasi-invariant Gaussian measures for the cubic fourth order nonlinear Schrödinger equation, J. Éc. Polytech., Math., Volume 5 (2018), pp. 793-841 | Zbl

[36] Oh, Tadahiro; Tzvetkov, Nikolay Quasi-invariant Gaussian measures for the cubic fourth order nonlinear Schrödinger equation, Probab. Theory Relat. Fields, Volume 169 (2017) no. 3-4, pp. 1121-1168 | Zbl

[37] Oh, Tadahiro; Wang, Yuzhao Normal form approach to the one dimensional periodic cubic nonlinear Schrödinger equation in almost critical Fourier–Lebesgue spaces (https://arxiv.org/abs/1811.04868, to appear in J. Anal. Math.)

[38] Oh, Tadahiro; Wang, Yuzhao Global well posedness of the periodic cubic fourth order NLS in negative Sobolev spaces, Forum Math. Sigma, Volume 6 (2018), e5, 80 pages | MR | Zbl

[39] Oh, Tadahiro; Wang, Yuzhao Global well-posedness of the one-dimensional cubic nonlinear Schrödinger equation in almost critical spaces, J. Differ. Equations, Volume 269 (2020) no. 1, pp. 612-640 | Zbl

[40] Pattakos, Nikolaos NLS in the modulation space M 2,q (), J. Fourier Anal. Appl., Volume 25 (2019) no. 4, pp. 1447-1486 | DOI | MR

[41] Tao, Terence Multilinear weighted convolution of L 2 -functions, and applications to nonlinear dispersive equations, Am. J. Math., Volume 123 (2001) no. 5, pp. 839-908 | MR | Zbl

[42] Tsutsumi, Yoshio L 2 -solutions for nonlinear Schrödinger equations and nonlinear groups, Funkc. Ekvacioj, Volume 30 (1987) no. 1, pp. 115-125 | Zbl

[43] Wadati, Miki The modified Korteweg–de Vries equation, J. Phys. Soc. Japan, Volume 34 (1973), pp. 1289-1296 | DOI | MR | Zbl

[44] Zakharov, V. E.; Shabat, A. B. Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Sov. Phys., JETP, Volume 34 (1972) no. 1, pp. 62-69 translated from Ž. Èksper. Teoret. Fiz. 61 (1971), no. 1, p. 118-134 | MR

Cité par Sources :